Follow us:

Risk Factors for Stevens-Johnson Syndrome

Posted on

Stevens-Johnson Syndrome (SJS) is a disorder that affects the skin, mucous membranes, genitals, and eyes. In some cases, SJS is caused by uncontrollable circumstances or conditions. However, other risk factors are usually adverse reactions to certain medications, and occasionally caused by some type of infection. The medicines that most commonly cause SJS include:

Conditions That Might Lead to SJS

There are certain conditions and circumstances that make some people more at risk for contracting medication-induced SJS. These include:

SJS typically begins with flu-like symptoms, followed by a painful red or purple rash that rapidly spreads and forms blisters. Eventually, the affected skin will die and peel off. SJS is considered a medical emergency that requires hospitalization, often in intensive care or a burn unit.

Stevens-Johnson Syndrome Linked to Allopurinol Use: Common treatment for Gout

How is Stevens-Johnson Syndrome Diagnosed?

SJS is usually diagnosed by a skin specialist, who bases the diagnosis on a physical examination, the patient’s symptoms, and medical history – specifically medications taken recently. To confirm the diagnosis, a small skin sample (biopsy) may be taken and tested in a laboratory. As soon as an SJS diagnosis is made, any medications that may be causing the condition should immediately be stopped.

Contact our attorneys a Childers, Schlueter & Smith for a free consultation at 404-419-9500. You might be entitled to bring forth a claim against the manufacturer of the medication you believes has caused you injury. For more in depth information click HERE.

Tags: , , , , ,

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.